MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01290
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510k #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the coating of a bentson straight fixed core wire guide came off while the device was inside of a patient.A balloon used during the procedure may have also been stuck on the resulting exposed coils.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
Description of event: as reported, the coating of a bentson straight fixed core wire guide came off while the device was inside of a patient.A balloon used during the procedure may have also been stuck on the resulting exposed coils.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one used (b)(4) (bentson straight fixed core wire guide) to cook for investigation.Inspection found coil elongation starting at 16.5cm from the distal end with a length of 5mm.The wire had weld breakage, resulting in the coil elongation.The distal weld ball was intact.No safety or mandril protrusion was observed.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A shard edge may scrape or shear material from the wire guide.¿ precautions: ¿inspect the wire guide for kinks or damage prior to use.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control.No related gaps in production or processing controls were noted.Sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11807266
Report Number1820334-2021-01318
Device Sequence Number3535726
Product Code DQX
UDI-Device Identifier00827002012905
UDI-Public(01)00827002012905(17)260310(10)13760862
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model NumberG01290
Device Catalogue NumberTSFB-35-180
Device Lot Number13760862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1